I have breast cancer and the medication I've been on (aromasin) for the past 5 years, stops me from producing estrogen, and has caused osteoporosis. I refused bisphosphonates, but take nasal calcitonin. So far, my bone density has continued to drop. Does anyone take calcitonin with better results?
Bisphosphonates ruined my stomach, and I can't take a lot of meds, but have been on Calcitonin for at least two years. I don't know if it's helped or not, but I don't think the osteoporosis has worsened.
My first reply got lost in cyberspace. Besides Actonel, which as I said ruined my stomach, I took Forteo for the allowed time without side effects. But I can't take drugs like Evista, don't do well on steroids, and, due to my age (80) I told my rheum unless he considers it absolutely necessary, I don't want another bone scan. I haven't had any fractures (speaking with crossed fingers), and I see him every month and am doing fine, especially considering I have osteoarthritis and lupus in addition to the osteoporosis. Good luck to you.
The following user gives a hug of support to shewolf75: jenyah123 (06-06-2012)
The Following User Says Thank You to shewolf75 For This Useful Post: jenyah123 (06-06-2012)
My doctor just prescribed Calcitonin for me also and I was wondering how well it works since I can not tolerate Boniva and would not take any of those any more. I had 5 spine fractures last year and now a hip fracture. My bone density results came back today and they said it was worse than the last one, 2 years ago. I have been on Strontium for about 3 years now and guess that is not working very well either. My bones are a mess and getting worse and I am really getting scared that I may end up in a wheel chair. Last year I finally found a doctor to do Kyphoplasty on 3 vertebrae since I was in so much pain while trying to take care of my Mother who I have Hospice for now, and still had to go to work besides. I need to find something that will help me to take care of her, get to work and be able to get out to get some groceries. I just don't know where to go from here. Any suggestions?
So sorry to hear of your troubles. I wish I could suggest something, and that I knew for sure how well Calcitonin works, but it probably helps some and not others like so many meds. Pain killers probably help, but they're dangerous for some folks and also make some folks ill (like me). I am praying for you, and hope the Calcitonin will help you. It's a meds I've had no side effects from as I did with Actonel and Cymbalta, and I also can't take steroids, but I am not in too much pain. I surely hope the Calcitonin will help you.
The following user gives a hug of support to shewolf75: pdpal (06-28-2012)
The Following User Says Thank You to shewolf75 For This Useful Post: pdpal (06-28-2012)